MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SAPIEN M3 DOCK STEERABLE CATHETER; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES SAPIEN M3 DOCK STEERABLE CATHETER; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Model Number 9880DDSA
Medical Device Problem Codes Perivalvular Leak (1457); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Perforation (2513); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards received notification of a sapien m3 procedure in mitral position where the valve was successfully implanted with pvl (paravalvular leak) at the lc (lateral commissure) and mc (medial commissure) with pericardial effusion requiring intervention.Pericardiocentesis was performed.A plug was placed at the lc.A second plug was placed at the mc.The procedure was completed and mr (mitral regurgitation) grade was reduced from moderate/severe to none/trace.Additional information indicates that a pre-existing pericardial effusion was noted during screening and increased in size during the procedure, requiring pericardiocentesis (~450 ml drained).There was reported loading during the first turn, and per physician assessment, a perforation may have occurred during encircling, although the exact timing and location could not be confirmed due to imaging limitations.
 
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.

Brand Name
SAPIEN M3 DOCK STEERABLE CATHETER
Common Device Name
PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key25504802
Report Number2015691-2026-16023
Device Sequence Number10520630
Product Code NPU
UDI-Device Identifier00690103219760
UDI-Public(01)00690103219760(17)280211(11)260211
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P250019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9880DDSA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2026
Supplement Date Received by Manufacturer07/16/2026
Initial Report FDA Received Date06/15/2026
Supplement Report FDA Received Date07/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/11/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale